Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 15, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 13, 2014, 1:30 AM CDT for Carroll County, Rock Island County, Whiteside County, Illinois; Clinton County, Scott County, Iowa. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2014, 1:30 AM CDT (06:30 UTC)
- Expired
- Apr 13, 2014, 2:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Scott County, IA, Carroll County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 40 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 1:35 AM CDT | TSTM WND GST 54 | Clinton Municipal Airpo, IA | |
| Apr 13, 2:00 AM CDT | TSTM WND DMG | N Low Moor, IA | TIME ESTIMATED. LOST 2 WOOD 8 X 8 FOOT FENCE PANELS AND ONE POST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 9:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
161 WUUS53 KDVN 130630 SVRDVN IAC045-163-ILC015-161-195-130715- /O.NEW.KDVN.SV.W.0015.140413T0630Z-140413T0715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 130 AM CDT SUN APR 13 2014 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLINTON COUNTY IN EAST CENTRAL IOWA... NORTHEASTERN SCOTT COUNTY IN EAST CENTRAL IOWA... SOUTHWESTERN CARROLL COUNTY IN NORTHWEST ILLINOIS... NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS... WESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS... * UNTIL 215 AM CDT * AT 126 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONG GROVE...AND MOVING EAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... CLINTON...MORRISON...MCCAUSLAND...PRINCETON...LOW MOOR...CORDOVA... CAMANCHE...ALBANY...EAST CLINTON...FULTON...GARDEN PLAIN...ERIE... ARGO FAY...PROPHETSTOWN...LYNDON...MALONE...FOLLETTS...PRINCETON WILDLIFE AREA...ELVIRA AND ROCK CREEK PARK. THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 27. OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER... PROPHETSTOWN STATE RECREATION AREA...CLINTON COUNTY FAIRGROUNDS AND WHITESIDE COUNTY FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4205 8999 4165 8991 4164 9062 4188 9061 TIME...MOT...LOC 0630Z 261DEG 48KT 4174 9049 HAIL...<.75IN WIND...60MPH $$ 12
3 follow-up statements
928
WWUS53 KDVN 130643
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
143 AM CDT SUN APR 13 2014
IAC045-163-ILC015-161-195-130715-
/O.CON.KDVN.SV.W.0015.000000T0000Z-140413T0715Z/
SCOTT IA-CLINTON IA-ROCK ISLAND IL-WHITESIDE IL-CARROLL IL-
143 AM CDT SUN APR 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CARROLL...WESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND...SOUTHEASTERN
CLINTON AND NORTHEASTERN SCOTT COUNTIES UNTIL 215 AM CDT...
AT 135 AM CDT...A NARROW LINE OF SEVERE THUNDERSTORMS WAS LOCATED
NEAR MCCAUSLAND TO NORTHWEST OF CLINTON...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR AND OBSERVERS INDICATED. THIS LINE PRODUCED 60 MPH WINDS
AT THE DAVENPORT MUNICIPAL AIRPORT AROUND 125 AM CDT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...MORRISON...PRINCETON...LOW MOOR...CORDOVA...CAMANCHE...
ALBANY...EAST CLINTON...FULTON...GARDEN PLAIN...ERIE...ARGO FAY...
PROPHETSTOWN...LYNDON...FOLLETTS...PRINCETON WILDLIFE AREA...
ELVIRA...ROCK CREEK PARK...CLINTON MUNICIPAL AIRPORT AND LYONS.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 27.
OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...BIG
BEND STATE FISH AND WILDLIFE AREA...PROPHETSTOWN STATE RECREATION
AREA...CLINTON COUNTY FAIRGROUNDS AND WHITESIDE COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4205 8999 4165 8991 4164 9062 4188 9061
TIME...MOT...LOC 0639Z 261DEG 48KT 4177 9041
HAIL...<.75IN
WIND...60MPH
$$
12319 WWUS53 KDVN 130654 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 154 AM CDT SUN APR 13 2014 IAC163-130702- /O.CAN.KDVN.SV.W.0015.000000T0000Z-140413T0715Z/ SCOTT IA- 154 AM CDT SUN APR 13 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4165 9032 4197 9029 4205 8999 4165 8991 TIME...MOT...LOC 0652Z 259DEG 59KT 4183 9001 $$ IAC045-ILC015-161-195-130715- /O.CON.KDVN.SV.W.0015.000000T0000Z-140413T0715Z/ CLINTON IA-ROCK ISLAND IL-WHITESIDE IL-CARROLL IL- 154 AM CDT SUN APR 13 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CARROLL...WESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND AND SOUTHEASTERN CLINTON COUNTIES UNTIL 215 AM CDT... AT 148 AM CDT...A NARROW LINE OF SEVERE THUNDERSTORMS WAS LOCATED NEAR GARDEN PLAIN...AND MOVING QUICKLY EAST AT 60 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR AND OBSERVER INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... MORRISON...PROPHETSTOWN...ARGO FAY...LYNDON...UNIONVILLE...USTICK... MORRISON/ROCKWOOD PARK AND IDEAL. THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 27. OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER... PROPHETSTOWN STATE RECREATION AREA AND WHITESIDE COUNTY FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4165 9032 4197 9029 4205 8999 4165 8991 TIME...MOT...LOC 0652Z 259DEG 59KT 4183 9001 HAIL...<.75IN WIND...60MPH $$ 12
840 WWUS53 KDVN 130703 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 203 AM CDT SUN APR 13 2014 IAC045-ILC015-161-195-130713- /O.CAN.KDVN.SV.W.0015.000000T0000Z-140413T0715Z/ CLINTON IA-ROCK ISLAND IL-WHITESIDE IL-CARROLL IL- 203 AM CDT SUN APR 13 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARROLL...WESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND AND SOUTHEASTERN CLINTON COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED EAST OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT THIS MORNING. LAT...LON 4165 9032 4197 9029 4205 8999 4165 8991 TIME...MOT...LOC 0703Z 259DEG 59KT 4186 8977 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:51 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 13, 12:51 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1251 AM CDT SUN APR 13 2014 .UPDATE... ISSUED AT 702 PM CDT SAT APR 12 2014 EVENING SOUNDING SO FAR CONTINUES TO SHOW A CONSIDERABLE CAP IN PLACE WHICH IS PREVENTING CONVECTION FROM OCCURRING ACROSS THE IMMEDIATE AREA. SATELLITE/RADAR TRENDS THE PAST 3 HOURS SHOW NEW CONVECTION DEVELOPING WITH NEW STORMS DEVELOPING BACK TOWARD KOMA AND SOUTH TO KFNB. BASED ON RADAR TRENDS OVER THE PAST 40 MINUTES...A SEMI BROKEN LINE OF CONVECTION WILL BEGIN TO CONNECT THE SOUTHWEST IOWA CONVECTION WITH THE NORTHEAST IOWA CONVECTION. NOWCASTING TOOLS AND TRENDS FROM THE RAP INDICATE CONVECTION WILL JUST SKIRT OR CATCH THE EXTREME NORTHWEST PARTS OF THE AREA OVER THE NEXT 1-2 HOURS. STARTING AROUND 9-10 PM THERE SHOULD BE CONSIDERABLE UPSCALE GROWTH IN AREAL COVERAGE OF CONVECTION AS THE LLJ BEGINS TO STRENGTHEN. UPDATE ISSUED AT 437 PM CDT SAT APR 12 2014 BASED ON CLOUD/RADAR TRENDS AND WHAT IS BEING SUGGESTED INTERNALLY BY TRENDS FROM THE RAP ETC...A MAJORITY OF THE CURRENT CONVECTION SHOULD MOVE ALONG JUST NORTH OF THE AREA THROUGH 7 PM. ADDITIONAL CONVECTION SHOULD DEVELOP TO THE WEST OR WEST/SOUTHWEST ALONG THE BOUNDARY TOWARD KEBS. THERE ARE SUGGESTIONS OF NEW CONVECTIVE BOUNDARIES HELPING TO DEVELOP/PUSH CONVECTION VERY SLOWLY INTO THE HIGHWAY 20 CORRIDOR WEST OF KDBQ BETWEEN 5 AND 7 PM. AFTER 7 PM...IT WILL ONLY BE A MATTER OF TIME BEFORE CONVECTIVE BOUNDARIES AND THE MAIN SYNOPTIC BOUNDARY DEVELOP SCATTERED CONVECTION THAT BECOMES MORE NUMEROUS AS THE EVENING PROGRESSES. && .SYNOPSIS... ISSUED AT 302 PM CDT SAT APR 12 2014 A VERY PRONOUNCED FRONTAL BOUNDARY IS LOCATED FROM SIOUX CITY IOWA THROUGH FAR SOUTHWEST WISCONSIN AS OF 2 PM. THIS FRONT HAS BEEN THE FOCUS FOR ON ROUND OF SEVERE STORMS...AND WILL BE AGAIN THE FOCUS IN A FEW HOURS. THE MORNING ROUND OF SEVERE ELEVATED STORMS PRODUCED COPIOUS AMOUNTS OF LARGE HAIL...AS WELL AS A VERY STRONG PROGRESSIVE DOWN BURST WITH ONE SUPERCELL ALONG HIGHWAY 20 IN STEPHENSON COUNTY. THIS DOWN BURST MAY HAVE PRODUCED WINDS IN EXCESS OF 75 MPH. THE WARM SIDE OF THE BOUNDARY WHICH IS OVER THE ENTIRE CWA...IS WELL MIXED AND CONTINUES TO WARM. TEMPERATURES ARE NEAR 80 OVER ALL OF THE CWA...MAKING THIS EASILY THE WARMEST DAY IN MANY MONTHS. DEW POINTS IN THE MID TO UPPER 50S ARE ALREADY ESTABLISHED OVER THE MIDWEST...AND ANY FURTHER INCREASE WILL LIKELY OCCUR THROUGH CONVERGENCE PROCESSES. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 302 PM CDT SAT APR 12 2014 TONIGHT WILL SEE STORMS FIRE INITIALLY IN NORTH CENTRAL IOWA TO NORTHEAST IOWA. DEEP LAYER SHEAR IS SUFFICIENT FOR SUPERCELLS...MUCH LIKE EARLIER TODAY. THIS PORTION OF THE EVENT SHOULD BE JUST NORTH OF THE CWA...BUT COULD IMPACT OUR FAR NORTHWEST THROUGH 7 PM. EITHER WAY...IT IS GOING TO BE CLOSE. BY LATER IN THE EVENING...A COLD POOL SHOULD BE WELL ESTABLISHED ALONG THE FRONT...ALLOWING STORMS TO PUSH EAST AND SOUTH AS A LINE OR BROKEN LINE. AT THAT TIME...THE THREAT SHOULD TRANSITION TO WIND...BEFORE THE LINE STALLS OR RUNS INTO A MORE STOUT CAP/EML STILL PRESENT IN THE WARM SECTOR. WHERE EVER THIS OCCURS...THE LINE SHOULD STALL OR AT LEAST SLOW FOR A POTENTIAL FOR REPEATING/TRAINING STORMS. THUS...THE HIGHEST PROBABILITY FOR SEVERE IS NORTHWEST...AS IS POPS...BUT IT LOOKS LIKE THE HIGHER PROBABILITY FOR TRAINING IS JUXTAPOSED TO THE SOUTHEAST...OVER OUR CENTRAL CWA FROM SOUTHWEST TO NORTHEAST. AS MESOSCALE PROCESSES EVOLVE...WE CAN GREATLY REFINE THIS DUAL THREAT. RAINS TONIGHT WILL BE SIGNIFICANT WITH OVER 1 INCH WHERE STORMS LAY OUT VERY LIKELY. SUNDAY...THE MAIN MOISTURE AND SYSTEM DYNAMICS ARRIVE IN THE MORNING...FOR ANOTHER CONVECTIVE ROUND OF THUNDERSTORMS. MUCH STRONGER UPPER DIFLUENCE IS FORECAST...BUT LESSER CAPE. THUS...EFFICIENT RAINFALL PROCESSES WITH HIGH PWAT VALUES SHOULD SUPPORT RAIN RATES OVER 0.5 PER HOUR AT TIMES. WITH STRONG FORCING ALL DAY...WE COULD SEE RAINFALL OF 1 TO 2 INCHES SUNDAY OVER THE WESTERN 2/3 OF THE CWA. IF WE WERE NOT IN DROUGHT...WITH UNFROZEN GROUND...THIS WOULD BE AN EASY FLASH FLOOD RISK...BUT THAT IS NOT THE CASE. WHILE WE MAY SEE SOME THREAT FOR FLASH FLOODING...AND RIVER FLOODING...IT DOES NOT LOOK WIDESPREAD ENOUGH TO WARRANT A WATCH GIVEN THE DRY ANTECEDENT CONDITIONS. ERVIN .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 302 PM CDT SAT APR 12 2014 THE MAIN FORCING ARRIVES SUNDAY EVENING SO WIDESPREAD RAIN WITH SOME EMBEDDED THUNDERSTORMS SHOULD BE SEEN. AFTER MIDNIGHT THE OVERALL FORCING BEGINS TO WEAKEN AS COLDER AIR STARTS GETTING PULLED INTO THE AREA. THE QUESTION AFTER MIDNIGHT IS HOW FAST DOES THE COLD AIR ARRIVE. BASED ON WHAT IS BEING SUGGESTED A MIX SHOULD DEVELOP PRIOR TO SUNRISE MONDAY OVER THE FAR NORTHWEST PARTS OF THE AREA. FOR THE FIRST FEW HOURS AFTER SUNRISE MONDAY THE MIX OF RAIN AND SNOW WILL MOVE SOUTHEAST WITH THE EXTREME NORTHWEST CHANGING OVER TO ALL SNOW. DUE TO THE WARMER GROUND ANY ACCUMULATIONS SHOULD BE A DUSTING AT BEST. AS MONDAY MORNING PROGRESSES...SOLAR INSOLATION WILL SLOWLY PUSH TEMPERATURES UP IN SPITE OF THE CLOUDS AND PRECIPITATION. BY LATE MORNING THE PRECIPITATION SHOULD CHANGE BACK TO ALL RAIN WITH RAIN ENDING FROM WEST TO EAST MONDAY AFTERNOON. TEMPERATURES WILL AVERAGE WELL BELOW NORMAL. LINGERING LIGHT RAIN WILL BE SEEN ACROSS THE FAR EAST EARLY MONDAY EVENING BEFORE ENDING. THE REMAINDER OF MONDAY NIGHT WILL BE DRY AND COLD AS CANADIAN HIGH PRESSURE BUILDS INTO THE MIDWEST. QUIET AND COOL CONDITIONS WILL BE SEEN ACROSS THE AREA ON TUESDAY AS THE HIGH REMAINS ACROSS THE MIDWEST. TEMPERATURES WILL CONTINUE TO AVERAGE WELL BELOW NORMAL. TUESDAY NIGHT ON... THE CURRENT MODEL CONSENSUS HAS DRY CONDITIONS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH TEMPERATURES AVERAGING SLIGHTLY BELOW NORMAL. THURSDAY THROUGH SATURDAY THE MODEL CONSENSUS GOES FROM SLIGHT CHANCE POPS THURSDAY...TO CHANCE POPS THURSDAY NIGHT THROUGH SATURDAY. THERE IS LOOSE AGREEMENT THAT ANOTHER SLOW MOVING STORM SYSTEM WILL AFFECT THE MIDWEST IN THE THURSDAY THROUGH SATURDAY TIME FRAME. HOWEVER...THERE ARE DIFFERENCES BETWEEN THE MODELS AS TO HOW THE STORM SYSTEM WILL EVOLVE AND WHERE IT TRACKS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1241 AM CDT SUN APR 13 2014 MCS CURRENTLY WORKING ACROSS THE AREA IS GENERATING AREAS OF 40-50 MPH WINDS FOR BRIEF PERIODS ALONG WITH MOSTLY MVFR CONDITIONS. THIS SYSTEM SHOULD EXIT THE AREA DURING THE NEXT FEW HOURS... LEAVING A BRIEF RESPITE UNTIL THE NEXT ROUND OF RAIN MOVES IN LATER THIS MORNING. LOOKS LIKE WIDESPREAD MVFR/IFR CONDITIONS WILL DEVELOP LATER THIS MORNING AS RAIN REDEVELOPS OVER THE AREA. THE BROAD AREA OF RAIN WILL BE INTERSPERSED WITH SCATTERED THUNDERSTORMS. BUT GIVEN THE DURATION OF RAIN TODAY AND THE LOW CHANCE OF THUNDER AT ANY ONE LOCATION AT ANY ONE TIME...HAVE LEFT IT OUT OF THE FORECAST AT THIS POINT. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...ERVIN SHORT TERM...ERVIN LONG TERM...08 AVIATION...WOLF
Hazardous weather outlook, Apr 12, 4:40 AM CDT, 20 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CDT SAT APR 12 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 440 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN AND SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE OUTLOOK AREA ON SUNDAY INTO SUNDAY EVENING. SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS SUNDAY MORNING. HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IS ANTICIPATED OVER MUCH OF THE OUTLOOK AREA BY MONDAY MORNING. LOCALLY HIGHER AMOUNTS OF AROUND 3 INCHES WILL BE POSSIBLE IN AREAS THAT SEE REPEATED STORM ACTIVITY. THIS WILL LIKELY LEAD TO RISES ON RIVERS...STREAMS AND CREEKS WITH LOCALIZED FLOODING POSSIBLE THROUGH EARLY NEXT WEEK. COLDER AIR MOVING INTO THE REGION LATE SUNDAY NIGHT AND MONDAY MORNING WILL LIKELY RESULT IN ANY LINGERING LIGHT RAIN MIXING WITH...OR CHANGING TO SNOW FOR A BRIEF PERIOD WITH LITTLE IF ANY ACCUMULATION ANTICIPATED DUE TO A WARM...WET GROUND AND TEMPERATURES ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE EVENING. ALSO...ANY REPORTS OF RAINFALL AMOUNTS IN EXCESS OF AN INCH WOULD BE APPRECIATED.
In the hours before
Local storm report, Apr 13, 12:51 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1251 AM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM TSTM WND GST IOWA CITY MUNICIPAL AIR 41.63N 91.55W
04/13/2014 M53 MPH JOHNSON IA ASOS
TWO SEPARATE GUSTS OF 53 MPH OCCURED AT 1232 AM AND 1234
AM.
&&Local storm report, Apr 13, 1:04 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
104 AM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 2 NE AMISH 41.55N 91.76W
04/13/2014 JOHNSON IA TRAINED SPOTTER
LARGE PINE TREE SHEARED OFF
&&
MCCLURELocal storm report, Apr 13, 1:14 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 AM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM TSTM WND GST TIPTON 41.77N 91.13W
04/13/2014 M49.00 MPH CEDAR IA PUBLIC
CITIZEN WEATHER OBSERVER PROGRAM /CWOP/ STATION
&&
MCCLURESpecial weather statement, Apr 13, 1:17 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
117 AM CDT SUN APR 13 2014
IAZ041-042-053-054-065>068-ILZ001-002-007-009-015-130715-
CARROLL-CEDAR-CLINTON-DELAWARE-DUBUQUE-JACKSON-JO
DAVIESS-JONES-MUSCATINE-ROCK ISLAND-SCOTT-STEPHENSON-WHITESIDE-
117 AM CDT SUN APR 13 2014
...LINE OF STRONG THUNDERSTORMS...
AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WORTHINGTON TO
MONMOUTH IOWA TO 8 MILES SOUTH OF WHEATLAND...MOVING EAST AT 50 MPH.
* THUNDERSTORMS WILL BE NEAR...
DONAHUE AND GRAND MOUND AROUND 120 AM CDT...
PEOSTA...ELDRIDGE...LONG GROVE AND WELTON AROUND 125 AM CDT...
MCCAUSLAND...DEWITT...ANDREW AND ZWINGLE AROUND 130 AM CDT...
PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY RAIN...ARE
EXPECTED WITH THESE STORMS AS THEY PASS BY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
LAT...LON 4251 8984 4233 8971 4217 8968 4194 8968
4193 8962 4186 8963 4158 9083 4209 9099
4240 9121 4251 9061
TIME...MOT...LOC 0614Z 255DEG 45KT 4234 9102 4212 9086
4174 9076
12Local storm report, Apr 13, 1:25 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 AM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST TIPTON 41.77N 91.13W
04/13/2014 M66 MPH CEDAR IA MESONET
IADOT RWIS STATION
&&
MCCLURELocal storm report, Apr 13, 1:27 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
127 AM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST 2 W LIME CITY 41.65N 91.12W
04/13/2014 M66.00 MPH CEDAR IA MESONET
IADOT RWIS STATION
&&
MCCLUREThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:17 AM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess | 58 min |
| Apr 13, 1:27 PM CDT | Flood Watch | DVN | Carroll, Jo Daviess, Mercer, Rock Island, Stephenson, Whiteside | 14 hr |
| Apr 12, 10:15 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 60 min |
| Apr 12, 11:35 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 55 min |
| Apr 12, 11:50 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Van Buren, Washington | 55 min |
| Apr 13, 12:27 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Jones, Linn, Louisa, Muscatine and 1 more | 63 min |
| Apr 13, 6:03 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.